MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326410
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician used the subject guidewire to advance the microcatheter.However, during superselective catheterization, the physician encountered difficulty in maneuvering the guidewire smoothly.Upon inspection outside the body, it was discovered that the tip of the subject guidewire had deformed.The physician replaced the guidewire with another guidewire, but the same issue occurred during use.The physician replaced both the microcatheter and the guidewire and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.The subject device was returned for analysis and the device investigation revealed that the proximal polytetrafluoroethylene (ptfe) coating was noted to be peeled.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
This is 1st of 2nd mdr.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire polytetrafluoroethylene (ptfe) was damaged.The guidewire distal end was seen to be kinked/bent.The core wire distal end was observed through the distal tip dome.The functional inspection was not carried out due to the damage.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal end/tip kinked/bent was confirmed.The reported guidewire difficult to advance and guidewire difficult to remove/withdraw from catheter could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specification when received, based on the damage noted to the device.It was reported that during super selective catheterization, the physician encountered difficulty in maneuvering the subject guidewire smoothly.Despite applying additional external force, the guidewire could be barely withdrawn from the body.Upon inspection outside the body, it was discovered that the tip of the guidewire had deformed.Subsequently, the physician replaced the guidewire with a guidewire, but the same issue occurred during use.Additional information received indicates that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was moderately tortuous.The device was returned and there was a kinking noted to the distal end of the guidewire.The returned microcatheter was noted to be extensively kinked, flattened to the distal end and damage to the distal tip.It is likely that the damage sustained to the microcatheter caused the reported events.An assignable cause of caused by other will be assigned to the reported damage guidewire difficult to advance, guidewire distal end/tip kinked/bent and guidewire difficult to remove/withdraw from catheter and to the analyzed guidewire distal end/tip kinked/bent, as the investigation indicates that another device caused the issue event.The proximal polytetrafluoroethylene (ptfe) coating was noted to be peeled; the nature of the damage is indicative of interaction with the torque device.As there was no report of ptfe coating peeling during use, it is likely that this damage may have occurred during removal of the torque device after use, therefore an assignable cause of handling damage will be assigned to the analyzed damage guidewire ptfe coating peeling.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23066495
Report Number3012931345-2025-00151
Device Sequence Number9822646
Product Code DQX
UDI-Device Identifier04546540688767
UDI-Public(01)04546540688767(17)270709(10)0000691831
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326410
Device Lot Number0000691831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2025
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER)
Patient SexUnknown
Patient RaceAsian